Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 100, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 18, 2008, 6:33 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2008, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 18, 2008, 7:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 18 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:05 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 18, 3:05 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT FRI JUL 18 2008 .SHORT TERM...CONVECTION CURRENTLY CONFINED TO MOUNTAINS...FOOTHILLS AND PALMER DIVIDE AS SHOWN BY LATEST RADAR. WATER VAPOR LOOPS SHOW SHORTWAVE OVER WESTERN COLORADO...CURRENTLY MORE DIFFUSE THAN EARLIER LOOPS SHOWN. ACROSS PLAINS...AIRMASS CAPPED FROM EARLIER SURGE WHICH MOVED ACROSS AREA. CURRENT LAPS SURFACE ANALYSIS AND ACARS SOUNDINGS SHOWING LARGE AREA OF CIN...THOUGH CAPES HAVE INCREASED TO OVER 1000 J/KG. WAVE TO MOVE ACROSS REMAINDER OF CWA THIS EVENING...THOUGH MOST OF THE CONVECTION SHOULD OCCUR OVER AREAS SOUTH OF INTERSTATE 70. AS FOR PLAINS...SHORTWAVE MAY BE ENOUGH TO BREAK CAP AND INITIATE CONVECTION ONCE IT MOVES ACROSS AREA. WILL KEEP THE HIGHER POPS ALONG PALMER DIVIDE AND LINCOLN COUNTY. STILL SOME POTENTIAL FOR A FEW SEVERE STORMS EAST OF A FORT MORGAN TO KIOWA LINE WHERE DEWPOINTS CURRENTLY HOVER IN THE 50S. HAIL AND STRONG OUTFLOW WIND THE MAIN THREATS. INTEGRATED PRECIPITABLE WATER VALUES CURRENTLY AROUND NINE TENTHS OF AN INCH...SO HEAVY RAIN STILL A POSSIBILITY. AS WAVE MOVES EAST OF AREA DURING THE EVENING...DRIER AIR WILL MOVE IN FROM THE WEST. AS A RESULT...SHOULD SEE SKIES CLEAR AROUND MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS INDICATE POTENTIAL FOR SOME STRATUS AND PERHAPS FOG ACROSS THE FAR NORTHEAST PLAINS AFTER MIDNIGHT...THOUGH DOESNT SEEM TO BE ENOUGH TO MAKE MUCH OF IMPACT. ON SATURDAY...UPPER LEVEL RIDGE BUILDS OVER REGION...WITH HOT AND DRY CONDITIONS RETURNING. MODEL CROSS SECTIONS SHOW MOST OF MOISTURE BEING SUPPRESSED SOUTH OF THE AREA...WITH SOME MID LEVEL MOISTURE ALONG THE EXTREME SOUTHERN REGIONS OF CWA. DAYTIME HEATING TO PROVIDE ENOUGH INSTABILITY...WHICH COULD POP A FEW AFTERNOON STORMS ALONG THE HIGHER TERRAIN SOUTH OF INTERSTATE 70. ALREADY LOW POPS IN THAT AREA...WILL CONTINUE FOR THIS PACKAGE. LATEST TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE SUGGEST HIGHS IN THE 90S ACROSS THE PLAINS. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...AND LOOKS REASONABLE. .LONG TERM...HOT AND DRY CONDITIONS WILL REMAIN IN PLACE THROUGH SUNDAY. WOULD NOT BE SURPRISED TO SEE A FEW SPOTS ON THE PLAINS INCLUDING DENVER REACH THE CENTURY MARK GIVEN 700 MB TEMPS AROUND 20C. THE ONLY THREAT OF CONVECTION WOULD BE CONFINED TO THE HIGH COUNTRY WHERE A BIT OF MONSOONAL MOISTURE TRIES TO SNEAK INTO THE AREA BY LATE IN THE DAY. THESE WOULD PRODUCE ONLY VERY LIGHT RAINFALL BUT STRONG GUSTY WINDS. THE FORECAST PATTERN REMAINS LARGELY UNCHANGED THROUGH MOST OF NEXT WEEK WITH THE UPPER LEVEL HIGH WAFFLING OVER THE CENTRAL ROCKIES AND SOUTHERN HIGH PLAINS. HOWEVER...THIS GENERAL POSITION SHOULD ALLOW MONSOONAL MOISTURE BETTER AND MORE PERSISTENT ACCESS TO AT LEAST WESTERN AND CENTRAL COLORADO. WILL INCREASE POPS JUST A TAD MORE OVER THE MOUNTAINS WHILE ON THE PLAINS AIRMASS WILL AVERAGE DRIER AND MORE STABLE THROUGH THE PERIOD. AS A RESULT...THE LIMITED 10-20% POPS SHOULD SUFFICE OVER THE PLAINS FOR NOW WITH BETTER CHANCES OF RAIN LIKELY HOLDING OFF UNTIL LATER IN THE WEEK. TEMPERATURES WILL STILL AVERAGE SEVERAL DEGREES ABOVE NORMAL. && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED THROUGH 04Z...WITH GUSTY OUTFLOW WINDS TO 40 KTS THE MAIN THREAT. A FEW STORMS COULD PRODUCE HEAVY RAIN. VFR CONDITIONS TO PREVAIL. SOME LOW CLOUDS TO DEVELOP ACROSS FAR EASTERN PLAINS BETWEEN 09Z AND 15Z...SHOULD BE WELL EAST OF THE DIA. DRY AIR OVER AREA SATURDAY. SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z ALONG THE SOUTHERN FOOTHILLS...SHOULD NOT HAVE ANY AFFECT ON LOCAL AIRPORTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
Hazardous weather outlook, Jul 18, 10:34 AM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1034 AM MDT FRI JUL 18 2008 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1034 AM MDT FRI JUL 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA DURING THE AFTERNOON...CONTINUING INTO THE EARLY EVENING. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. A STORM OR TWO COULD BECOME SEVERE EAST OF A FORT MORGAN TO KIOWA LINE WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND MAINLY DRY WEATHER WILL PREVAIL THIS WEEKEND WITH HIGH TEMPERATURES APPROACHING THE 100 DEGREE MARK ACROSS THE PLAINS. THERE IS ONLY A SLIGHT RISK OF AN AFTERNOON THUNDERSTORM IN THE MOUNTAINS. SOME MINOR COOLING IS THEN EXPECTED FOR NEXT WEEK...BUT TEMPERATURES WILL STILL AVERAGE SEVERAL DEGREES ABOVE NORMAL. THE SLIGHT RISK OF STORMS WILL ALSO SPREAD TO THE PLAINS AS A PLUME OF MONSOONAL MOISTURE MOVES BACK ACROSS COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. D-L/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:10 PM MDT | Areal Flood Advisory | BOU | Douglas | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.